MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Deformity/ Disfigurement (2360)
Date of Event 08/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, infection, chronic pain and subsequent surgical intervention.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regards to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.Unresolved infection may require removal of the device." should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2018, the patient underwent surgery for an incisional hernia repair and a bard/davol ventrio st patch was implanted.Attorney also alleges that further to implantation with the product, the patient suffered the development of mesh infection and chronic pain.It is alleged that on or about (b)(6) 2018, (b)(6) 2019, the patient underwent additional surgeries due to mesh complications.It is alleged that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.Attorney alleges the patient suffered permanent injuries including scarring, disfigurement, suffering and physical disability.It is alleged that the patient continues to undergo medical care and treatment.It is also alleged the device was defective.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12457828
Report Number1213643-2021-07499
Device Sequence Number5156420
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number5950050
Device Lot NumberHUBP1210
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;